MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM MEDULLARY REAMER HEAD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM MEDULLARY REAMER HEAD
Model Number 352.130
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6), while performing reaming for tfna, and using the 13.0mm medullary reamer head, the reaming head broke inside of the patient's femur into three pieces.Two were able to be removed, and one stayed inside the patient due to it being inside the bone, and not in a convenient location for removal.Reaming was stopped, and two fragments were retrieved.Reaming was then re-started with a smaller reamer head, and progressed to a 13.5 reamer head.Additional instruments were needed for removal, and one fragment stayed with the patient.Fragments generated.There were 10 minutes surgical delay.The procedure successfully completed.Patient outcome is unknown.This report is for one (1) 13.0mm medullary reamer head.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.0MM MEDULLARY REAMER HEAD
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12977675
Report Number2939274-2021-07042
Device Sequence Number11982849
Product Code HTO
UDI-Device Identifier10886982194268
UDI-Public(01)10886982194268
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.130
Device Catalogue Number352.130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2021
Initial Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - REAMERS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown